Alert archive / Arkansas / Flash Flood Warnings in 1996
Flash Flood Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 4, 1996, 11:07 PM CDT for Hempstead County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1996, 11:07 PM CDT (04:07 UTC)
- Expired
- Jun 5, 1996, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 050424 FFWSHV ARC057-050715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1107 PM CDT TUE JUN 4 1996 ...RETRANSMISSION... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 215 AM CDT FOR THE FOLLOWING AREA... IN SOUTHWEST ARKANSAS ...HEMPSTEAD COUNTY AT 1100 PM...DOPPLER RADAR IN SHREVEPORT ESTIMATED THAT FROM SIX TO SEVEN INCHES OF RAIN HAS FALLEN DURING THE PAST FEW HOURS IN THE HOPE AREA. HEAVY THUNDERSTORMS WILL CONTINUE FOR THE NEXT FEW HOURS...AND WILL BE CAPABLE OF PRODUCING ANOTHER THREE TO FOUR INCHES OF RAIN IN THE NEXT HOUR OR SO. SCTTTERED THUNDERSTORMS CONTINUED FROM THE HOPE AREA FTO SOUTH OF NASHVILLE...LITTLE MOVEMENT WAS INDICATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. IV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 8:40 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 4, 8:40 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CDT TUE JUN 4 1996 STORMS ARE DECREASING WITH THE SETTING OF THE SUN EXCEPT OVER SOUTHWEST AR. PROBABLY NEED TO LOWER POPS A LITTLE hAND WORD LATE ON STORMS...AS STORMS ARE INCREASING ACROSS NORTHERN OK AND SOUTHERN KANSAS AND SHOULD MOVE SOUTHEAST IN NORTHWEST FLOW INTO CWA LATER TONIGHT. REMAINDER OF FORECAST LOOKS ON TRACK. IV
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:54 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 66 min |
Nearby
Flash Flood Warnings in Arkansas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.